Doctors Lounge - Urology AnswersBack to Urology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 8/13/2017.
Forum Name: Urinary tract infections
Question: Frequently recurring UTI
|littlesparrow1 - Tue Nov 03, 2009 4:35 pm||
I have had a recurring UTI for approx 3 weeks now. I've had 3 different antibiotics (Trimethoprim 100mg, amoxycillin 500mg and cefalexin 250mg) and every time I stop taking them, I resume intercourse with my boyfriend and the UTI comes back the next day. I had a urine test after trimethoprim failed and the results of that made the doc take me off amoxycillin and put me onto cefalexin but now it's come back again. Please advise me on what to do as I'm so frustrated by this!!
|Dr.M.Aroon kamath - Wed Nov 11, 2009 11:25 am||
On "Doctors Lounge', i have probably underlined many times,the importance of having one's sexual partner examined for UTI's and treated (if indicated).
First and foremost,one needs to be sure that one is indeed dealing with a UTI. This can be confirmed be a urine culture which will also help to identify the culprit pathogen.
As you are a young woman, it may be worth remembering that Staphylococcus saprophyticus is a common cause of urinary tract infections (UTIs) in young and middle-aged women(next only to E.Coli).Staphylococcus saprophyticus is a coagulase-negative staphylococcus associated primarily with community-acquired lower urinary tract infection (UTI) in this age group.
One may also need to keep in mind the possibility of the so-called 'Honeymoon cystitis" or Traumatic cystitis(due to sexual intercourse).
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.